Conference Program

Conference Program (REI-21)

Monday, September 4, 2023

9:30	Opening Kazuhiro Yasuda (Kyushu Univ.)
	Chair: N. Ishikawa (JAEA)
Session	Ma-1 Chair: W.J. Weber (Univ. of Tennessee)
9:50	I-01 Atomistic simulations of the exceptional radiation tolerance of polymorphrich Ga ₂ O ₃ crystals <i>Flyura Djurabekova (Univ. of Helsinki, Finland)</i>
10:20	O-01 Supreme Radiation Tolerance of Ga ₂ O ₃
	Andrej Kuznetsov (Univ. of Oslo, Norway)
10:40	Coffee Break (30 min)
Ma-2	Chair: F. Djurabekova (Univ. of Helsinki)
11:10	I-02 Irradiation and implantation effects in Ga ₂ O ₃ materials and devices Marco Peres (INESC MN, Portugal)
11:40	O-02 Lattice-site location of Mn in Mn-doped Sb ₂ Te ₃ topological insulators using MeV ion channeling Eleni Ntemou (Uppsala Univ., Sweden)
12:00	O-03 Efficacy of ion implantation in Pt for controllable enhancement of spin Hall angle Garima Vashisht (Kyushu Inst. of Tech., Japan)
12:20	Lunch (80 min)
Mp-1	Chair: A. Popov (Univ. of Latvia)
13:40	I-03 Color Centers in Diamond Fabricated by Ion and Electron beam for
	Quantum Technologies Shinobu Onoda (National Institutes for Quantum Science and Technology, Japan)
14:10	O-04 Understanding the effects of high energy ion irradiation in diamond for quantum computing applications Aleksi Leino (Univ. of Helsinki, Finland)
14:30	O-05 Spatially Resolved Phonon Thermal Transport in Swift Heavy Ion
	Irradiated Single Crystalline Insulators Zhandos Utegulov (Nazarbayev Univ., Kazakhstan)

14:50 O-06 Evolution of the radiation tolerance of partially stabilized (tetragonal) ZrO₂ under swift heavy ion irradiation Jacques O'Connell (Nelson Mandela Univ., South Africa.)

15:10 Coffee Break (20 min)

- Mp-2 Chair: H. Amekura (NIMS)
- 15:30 I-04 Fine control of point defect creation in AlN by swift heavy ion irradiation for quantum application

 Mamour Sall (CIMAP (CEA, CNRS, ENSICAEN, UCN), France)
- 16:00 O-07 Ag Ion Implanted Thin-film Lithium Niobate for Self-powered Photodetection Feng Chen (Shandong Univ., China)
- 16:20 O-08 Modification of embedded gold nanorods in SiO₂ by swift heavy ion irradiation Spyridon Korkos (KTH Royal Inst. of Tech., Sweden, Univ. of Helsinki, Finland)

Memorial session Chairs: K. Yasuda & N. Ishikawa

16:40 M-01 Memorial Session for the late Prof. Kurt Schwartz Christina Trautmann (GSI Helmholtz Center, Germany)

(17:30 International Committee Meeting)

Tuesday, September 5, 2023

TUa-1 Chair: M. Ishimaru (Kyushu Inst. of Tech.)

- 9:00 **(Withdrawn)** I-05 Role of the ion track formation threshold in the nanostructuring of materials by swift heavy ion beams *Marko Karlušić (Ruđer Bošković Inst., Croatia)*
- 9:30 O-09 Atomic-scale kinetics of tracks of swift heavy ions under grazing incidence in CaF₂ Ruslan Rymzhanov (Joint Inst. for Nuclear Research, Russia, The Inst. of Nuclear Physics, Kazakhstan)
- 9:50 O-10 Surface Nanostructures and Formation Mechanism on TeO₂ induced by Swift Heavy Ions under Grazing Incidence *Pengfei Zhai (Inst. of Modern Physics, Chinese Academy of Sciences, China)*
- 10:10 O-11 Formation of X-type Phases in Binary and Ternary Oxides Irradiated with

10:30	Coffee Break (20 min)
TUa-2	Chair: M. Lang (Univ. of Tennessee)
10:50	I-06 Investigation of damage accumulation in the nano-structured pyrochlore Pawan Kulriya (Jawaharlal Nehru Univ., India)
11:20	O-12 Characterizing swift heavy ion-induced amorphous phases in complex oxides Cale Overstreet (Univ. of Tennessee, USA)
11:40	O-13 Nanoparticles Size Effect on SHI Irradiation Stability of Y ₂ Ti ₂ O ₇ Anel Ibrayeva (Inst. of Nuclear Physics, Kazakhstan, Center for High Resolution Transmission Electron Microscopy, South Africa)
12:00	O-14 Superior radiation tolerance of rare-earth titanate pyrochlore with a high entropy design at the A-cation site Da Chen (Southeast Univ., China)
12:20	Lunch (80 min)
TUp-1	Chair: M. Karlušić (Ruđer Bošković Inst.)
13:40	I-07 Comparison of synergistic and competitive effects in defective KTaO ₃ Gihan Velisa (Horia Hulubei National Inst. for Physics and Nuclear Engineering Romania)
14:10	O-15 Swift Heavy Ion Modified Materials: Applications and Characterisation using Synchrotron Small Angle X-ray Scattering Patrick Kluth (Australian National Univ., Australia)
14:30	O-16 Unexpectedly Narrower Track Diameter Near Site of Fission Event Weixing Li (Inst. of Tibetan Plateau Research, Chinese Academy of Sciences, China)
14:50	O-17 Assessment of the Material Properties which Influence SHI Related Disorder Dynamics in Several Insulators Arno Janse van Vuuren (Nelson Mandela Univ., South Africa)
15:10	Coffee Break (20 min)
TUp-2	Chair: J.M. Costantini (Univ. Paris-Saclay)
15:30	I-08 Energy diagnostics of proton beams by color center luminescence imaging in LiF crystals: empirical implementation of scattering-degraded fluence into an

- analytical energy-loss model Enrico Nichelatti (ENEA C.R. Casaccia, Italy)

 DA 08 (Transformed) Structural Manipulation of Caractic Materials via
- 16:00 PA-08 **(Transferred)** Structural Manipulation of Ceramic Materials via Extreme Conditions *Maik Lang (Univ. of Tennessee)*
- 16:20 PA-20 (**Transferred**) Defect Structure Investigation of Aluminate Spinels Induced by Swift Heavy Ion Irradiations

 Satoru Yoshioka (Kyushu Univ., Japan)
- 16:40 O-20 Influence of Neutron Irradiation Parameter and Annealing Temperature on Neutron-Transmutation-Doped Heteroepitaxial GaN Film Yueh-Chun Chung (National Tsing Hua Univ., Taiwan)
- 17:00 Poster Session 1 (120 min)

Wednesday, September 6, 2023

- Wa-1

 1-09 Comprehensive treatment of the impact of irradiation defects on thermal transport in thorium dioxide David Hurley (Idaho National Laboratory, USA)
 9:30 O-21 Evolution of extended defects in UO₂: synergetic effect of nuclear and electronic energy losses Arthur Georgesco (Univ. Paris-Saclay, CEA, France)
 9:50 O-22 Radiation Effects in High-Entropy Oxides

 William Weber (Univ. of Tennessee, USA)
- 10:10 O-23 Distinctive Features of Thermal Annealing of Radiation Defects in Functional Materials for Fusion Applications Anatoli Popov (Univ. of Latvia, Latvia)
- 10:30 Coffee Break (20 min)
- Wa-2 Chair: Yugang Wang (Peking Univ.)
- 10:50 I-10 Behavior of ceramics submitted to ion beams characterized using in situ experimental techniques: case of apatite

 Aurelie Gentils (Univ. Paris-Saclay, France)
- 11:20 O-24 Correlation Between Microstructure Evolution and Mechanical Degradation of SiC/SiC Under Ion Irradiation: An in-situ TEM study Ce Zheng (Northwestern Polytechnical Univ., China)
- 11:40 O-25 Microstructural Stability of Irradiated SiC

Lunch, Excursion, and Banquet

Thursday, September 7, 2023

THa-1	Chair: C. Trautmann (GSI Helmholtz Center)
9:00	I-11 Annealing of swift heavy ion tracks in amorphous silicon dioxide
	Shankar Dutt (Australian National Univ., Australia)
9:30	O-26 Self-Trapped Exciton Kinetics and Defect Production Routes in Silica
	Irradiated with Light and Heavy Ions Joseph Graham (Missouri Univ. of
	Science and Tech., USA)
9:50	O-27 Evaluation of mechanical property of ultra-thin SiN _x membranes irradiated
	by gas cluster ion beam Masaya Takeuchi (Univ. of Hyogo, Japan)
10:10	O-28 Ion irradiation effects on electrical properties of 4H-SiC schottky barrier
	diodes Jianrong Sun (Inst. of Modern Physics, Chinese Academy of Sciences,
	China)
10:30	Coffee Break (20 min)
THa-2	Chair: P. Kluth (Australian National Univ.)
10:50	I-12 Ion-Track Nanotechnology for Energy Applications
	Maria Eugenia Toimil-Molares (GSI Helmholtz Centre for Heavy Ion Research,
	Tech. Univ. Darmstadt, Germany)
11:20	O-29 Fabrication of Highly Rectifying Conical Nanopores in Amorphous SiO ₂
	Membranes Alexander Kiy (Australian National Univ., Australia)
11:40	O-30 Ion tracks in ultrathin polymer films: The role of the substrate
	Ricardo Papaléo (Pontifical Catholic Univ. of Rio Grande do Sul, Brazil)
12:00	O-31 Cryogenic electron microscopy characterization for the fine-structure of
	latent ion tracks in polymer Haizhou Xue (Inst. of Modern Physics, CAS,
	China, Advanced Energy Science and Tech. Guangdong Laboratory, China)
12:20	Lunch (80 min)

THp-1	Chair: R. Rymzhanov (Joint Inst. for Nuclear Research)
13:40	I-13 Characterization of vibrational and electronic properties of defects in ion
	irradiated fluorite oxides Marat Khafizov (The Ohio State Univ., USA)
14:10	O-32 Molecular dynamics simulation of energy release from radiation defects
	in silicon down to cryogenic temperatures Kai Nordlund (Univ. of Helsinki,
	Finland)
14:30	O-33 Nonthermal Effects in Insulators under Ultrafast Electronic Excitations
	Roman Voronkov (P.N. Lebedev Physical Inst. of the Russian Academy of
	Sciences, Russia)
14:50	O-34 Defect formation simulated by track structure calculation model
	Tatsuhiko Ogawa (Japan Atomic Energy Agency, Japan)
15:10	Coffee Break (20 min)
THp-2	Chair: J. O'Connell (Nelson Mandela Univ.)
15:30	I-14 Radiation effects in MAX phases: progress and outlook
	Chenxu Wang (Peking Univ., China)
16:00	O-35 Tailoring oxide thin films by ion irradiation
	Shengqiang Zhou (Helmholtz-Zentrum Dresden-Rossendorf, Germany)
16:20	O-36 High-Pressure Platform for Swift Heavy Ion Irradiations at GSI
	Christina Trautmann (GSI Helmholtz Center, Germany)
16:40	PB-09 (Transferred) Linear Energy Transfer Dependence of the Scintillation
	Properties of CeF ₃
	Masanori Koshimizu (Shizuoka Unv., Japan)
17:00	Poster Session 2 (120 min)
Friday	y, September 8, 2023
E. 1	Chain D.V. Assaulti (III.in Data 0 France Ct. 1)
Fa-1	Chair: D.K. Avasthi (Univ. Petr. & Energy Study)
9:00	I-15 Swift Heavy Ion Induced Radiation Effects in Scintillator Materials
	Vladimir Pankratov (Univ. of Latvia, Latvia)

O-38 Interpretation of Local and Global Lattice Strains Observed by X-Ray and

9:30

- Electron Diffraction Sergei Dudarev (UK Atomic Energy Authority, UK)
- 9:50 O-39 Electron Excitation-Induced Crystallization of Amorphous GeSn *Manabu Ishimaru (Kyushu Inst. of Tech., Japan)*
- 10:10 O-40 Low energy ion-beam induced modification of 2D functional nanomaterials for superior gas sensing performance Shyamal Chatterjee (IIT Bhubaneswar, India)
- 10:30 Coffee Break (20 min)
- Fa-2 Chair: R Papaléo (P.C. Univ. Rio Grande do Sul)
- 10:50 O-41 Radio-oxidation mechanisms in polyethylene and spectral signature of final products: a contribution from atomic scale simulations *Guido Roma (Univ. Paris-Saclay, CEA, France)*
- 11:10 O-42 Radiation induced degradation of Bi₂O₃ and TiO₂ enriched commercial 3D printing polymers *Antonio Jreije (Kaunas Univ. of Tech., Lithuania)*
- 11:30 O-43 Analysis of radiation interactions in phosphors using the PHITS trackstructure mode for evaluating the response of radiation detectors *Yuho Hirata* (*Japan Atomic Energy Agency, Japan*)
- 11:50 Closing (20 min)